How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Owen Your Own Question
Dr. Owen
Dr. Owen, OB/GYN (Doctor)
Category: OB GYN
Satisfied Customers: 55754
Experience:  Board Certified: Ob/Gyn & Preventive medicine, US Medical Graduate
18703594
Type Your OB GYN Question Here...
Dr. Owen is online now
A new question is answered every 9 seconds

Could drinking too much coffee cause vaginal itching and

This answer was rated:

Could drinking too much coffee cause vaginal itching and burning? I'm 58 and I like to drink 6-8 cups of 'half-caff' coffee in the morning. I had a hysterectomy 18 years ago and I use estradiol vaginal inserts for dryness, but they don't help much. Occasionally I develop tiny cuts on the labia - Ouch! They take 2 days to heal. I stopped using bathroom wipes because I thought they were the culprit. I use a pH 3.5 vaginal wash when I shower, and I rinse well. Sex is very uncomfortable. After the last time, there was pink on the tissue I used to wipe. I have an occasional yeast infection, but not as numerous as in the past. The dryness and tiny cuts have been ongoing for over a year.
Dr. Owen :

Hello, and I am pleased to help, use of my answers are for educational purposes only.

Dr. Owen :

Hello and welcome

Dr. Owen :

what brand of estradiol

Dr. Owen :

Have you used any anti-yeast medication?

Customer:

Hello,

Customer:

The brand is Vagifem 10 mcg, one tablet inserted twice a week.

Customer:

Yes, I have a standby prescription refill for Fluconazole.

Dr. Owen :

Coffee is unlikely to cause the itching and burning

Dr. Owen :

But there are many reasons why this can occur such as a yeast infection, vaginal dryness due to Atrophy, or possibly due dysplasia (precancer) or a dermatititis such as Lichen sclerosis

Dr. Owen :

So there many reasons for this to occur

Customer:

I sort of figured that, but didn't think it would hurt to ask. I just started taking Synovial-7 recommended by a woman I know in British Columbia. She swears by it for both joint lubrication and skin health. She said it would help that problem as well. What do you think?

Dr. Owen :

As for cuts etc, this could be a yeast infection and using a daily anti-yeast cream such as clotrimazole cream with the diflucan pill

Dr. Owen :

Also, are you asking about the synovial for joint problems ?

Customer:

I am seeing my doctor today to get this checked out. I will mention what you gave for reasons.

Dr. Owen :

If this vaginal itching is due to a possible dermatitits - using a steroid cream will help and you might need a prescription to Triamcinolone or Clobesterol..

Customer:

Yes, the synovial is for everything I mentioned. My friend said it would definitely help me become more 'normal' down there.

Dr. Owen :

The synovial could very well help for joint

Dr. Owen :

It can help for possible skin problems too - but not much is written about that

Customer:

I do take Glucosamine Chondroitin every day - for the past 5-6 years for minor arthritis in knees and hands.

Dr. Owen :

So, when you see your doctor today - have the doctor check for a possible vaginal problem that might require this prescription

Dr. Owen :

for clobesterol or Triamcinolone

Customer:

Well I thank you very much for your informative chat. Take care.

Dr. Owen :

You are welcome

Dr. Owen :

Please click on EXCELLENT Service

Dr. Owen :

thank you

Dr. Owen :

You should be able to see the choice for ratings - please click on EXCELLENT service before you leave, this would be appreciated

Dr. Owen :

Thank you

Dr. Owen :

Are you still there?

Dr. Owen and other OB GYN Specialists are ready to help you